Alert archive / New York / Wind Advisories in 2022
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 14, 2022, 4:05 AM EDT for Franklin County, St. Lawrence County, New York. It took effect at Apr 15, 2022, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 15, 2022, 11:00 AM EDT
- Expired
- Apr 15, 2022, 3:34 AM EDT
- In force
- Issued by
- NWS Burlington, VT
Counties Franklin County, NY, St. Lawrence County, NY
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.1 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 1121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS71 KBTV 140805 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 405 AM EDT Thu Apr 14 2022 NYZ026-027-087-142100- /O.NEW.KBTV.WI.Y.0008.220415T1500Z-220416T0300Z/ Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Norfolk, Fort Covington, Malone, Ogdensburg, Potsdam, and Gouverneur 405 AM EDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 55 mph expected. * WHERE...Southwestern and Northern St. Lawrence County, and Northern Franklin County in New York. * WHEN...From 11 AM to 11 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts of 45 to 55 mph will occur between 1 PM and 7 PM on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
301 WWUS71 KBTV 141909 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 309 PM EDT Thu Apr 14 2022 NYZ026-027-087-151000- /O.CON.KBTV.WI.Y.0008.220415T1500Z-220416T0300Z/ Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Norfolk, Fort Covington, Malone, Ogdensburg, Potsdam, and Gouverneur 309 PM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwestern and Northern St. Lawrence County, and Northern Franklin County in New York. * WHEN...From 11 AM to 11 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts of 45 to 55 mph will occur between 1 PM and 7 PM on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
332 WWUS71 KBTV 150734 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 334 AM EDT Fri Apr 15 2022 NYZ026-027-087-152100- /O.UPG.KBTV.WI.Y.0008.220415T1500Z-220416T0300Z/ /O.NEW.KBTV.HW.W.0002.220415T1500Z-220416T0300Z/ Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Norfolk, Fort Covington, Malone, Ogdensburg, Potsdam, and Gouverneur 334 AM EDT Fri Apr 15 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Southwestern and Northern St. Lawrence County, and Northern Franklin County in New York. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...This area was previously under a Wind Advisory but has been upgraded to a High Wind Warning with gusts now expected up to 60 mph. The strongest wind gusts of 50 to 60 mph will occur between 1 PM and 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ028>031-152100- /O.NEW.KBTV.WI.Y.0009.220415T1500Z-220416T0300Z/ Eastern Clinton-Southeastern St. Lawrence-Southern Franklin- Western Clinton- Including the cities of Champlain, Plattsburgh, South Colton, Star Lake, Saranac Lake, Tupper Lake, Dannemora, and Ellenburg 334 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southeastern St. Lawrence, Southern Franklin, and Clinton Counties in New York. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts of 40 to 50 mph will occur between 1 PM and 7 PM today. Locally stronger gusts are possible along north-facing slopes of the Adirondacks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:45 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 14, 1:45 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Burlington VT 145 AM EDT Thu Apr 14 2022 .SYNOPSIS... Chances for showers will persist through tonight over the entire area as deeper moisture moves into the region on the northern flank of a warm front. A more organized area of showers with a few thunderstorms in southern areas should develop Thursday afternoon along a strong cold front. Heavy rainfall rates are expected with these showers, but the front will move quickly to the east ending rainfall as much drier air returns Thursday night. Gusty southwest winds will develop over the area on Friday and could be quite strong out across portions of northern New York. && .NEAR TERM /THROUGH FRIDAY/... As of 1035 PM EDT Wednesday...The first batch of precipitation that has been streaming over the upper ridge crest, near the international border, has been thinning out over the last couple hours. The second batch of precipitation associated with an intensifying warm front is headed this way. Like earlier, there are embedded areas of elevated convection, and some of the activity continues to produce sporadic thunder. Refined the zone of thunder mainly towards northern New York, but can't rule it out of Vermont either. Indications are for more breaks in clouds and precipitation in the morning, and have begun trending the forecast in that direction in both PoPs and sky. Previous discussion below. A large range in temperatures across the region will be common. Currently temperatures are mainly in the 60s only in southern Windsor and Rutland counties where partial clearing has occurred south of the area of showers that moved through much of the North Country. A surface warm front is nosing northward into southern Vermont this afternoon, with the 3 PM MSLP pressure analysis showing the front in over far southern Vermont. North of the boundary we will see stratiform clouds lower overnight with relatively cool and steady temperatures in the 40s and low 50s. South of the front this afternoon there was good destabilization supporting a cluster of showers over western New York that will ride the southwesterly flow and move into our area tonight. So another round of widespread showers are expected to move, from southwest to northeast, across the North Country between about 10 PM and 6 AM. Another 0.1" to 0.25" of rainfall will likely be observed in most areas. During the day on Thursday, daytime heating will break through the stable surface layer where the low level flow turns southerly as opposed to easterly. Deep moisture, indicated by expected 850-500 millibar relative humidity along and on the north side of the warm front, will be the key for how our thunderstorm chances go. There's pretty much no chance of getting out of the easterly flow in northeastern portions of Vermont, where highs will be mainly in the upper 40s, with only slightly milder conditions across all the region east of the Green Mountains. Still thinking that the western/southern Champlain Valley sees the best destabilization for our area. This area should see surface temperatures briefly rise into the 70s along with dew points in the upper 50s and low 60s. This surface environment along with the surface convergence from the terrain and cold front should help support deep updrafts, shown in some modeled 2-5 kilometer updraft helicity in excess of 70 m2/s2. With anomalously high precipitable water present, torrential rain will be possible with any of the scattered thunderstorms tracking through an expected disorganized clusters of showers. Strong storms capable of producing gusty winds and hail are not expected, with limited wind speeds aloft and relatively poor lapse rates aloft coincident with the convection. Showers will move rapidly eastward from the Adirondacks to New Hampshire mainly in the 2 PM to 7 PM period based on the model consensus of the cold frontal position. Behind the front, all locations should dry out dramatically with a deep wedge of very low relative humidity moving into the region. Development of a nocturnal inversion could trap some surface moisture and aid in localized fog, with the Connecticut River Valley most susceptible. We'll continue to monitor, but otherwise clearing skies will develop Thursday night with cool and dry air - temperatures will be largely in the 30s by daybreak Friday. && .SHORT TERM /FRIDAY NIGHT/... As of 319 PM EDT Wednesday...A rapid influx of drier air following the passage of the cold front on Thursday will allow for clouds to quickly dissipate across the North Country Friday morning. Temperatures will warm quickly and dewpoints will fall quickly as we mix to well over 10kft by early afternoon. This will yield RH values generally between 22% and 28% but we could see even lower dewpoints as models tend to struggle when we mix that deeply. In addition, very strong wind gusts are looking increasingly likely for Friday; especially across the St. Lawrence Valley. A 50-60 knot southwest to northeast oriented low level jet will move across northern New York Friday afternoon and given the projected forecast soundings showing deep mixing, it's reasonable to think we can mix some of these winds down to the surface. It looks like 35 to 45 mph gusts or stronger will be possible across northern New York with wind gusts between 20 and 30 mph across Vermont. We will need to monitor this closely as headlines may be needed for these winds. A shortwave moving within the upper level trough will track across the North Country Friday afternoon and bring the return of rain showers to the region. It'll be interesting to see how much moisture is able to make it into the region ahead of this disturbance as it'll determine how widespread the areal coverage of showers will end up being. Pockets of elevated instability will be present Friday afternoon but the amount of dry air in the low levels should limit chances for thunderstorms and has been left out of the forecast at this time. More widespread rainfall is expected late Friday night into Saturday morning as more moisture continues to advect into the region and upper level forcing in the form of a left exit region of the upper level jet should support numerous rain showers. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 319 PM EDT Wednesday...A secondary cold front will move through the region on Saturday with showers moving through the region throughout the day. We will see these showers come to an end Saturday evening. Temperatures aloft will cool quickly throughout the day on Saturday which should allow for rain showers to mix with or change to rain above 2500 ft by late afternoon. However, precipitation will begin tapering off around this time. Minor snow accumulations at the higher elevations looks possible but no impacts are expected at this time. A secondary shot of shower activity looks possible after midnight as we head into Sunday which could bring a glancing blow of snow showers to the region with snow levels as low as 500 ft. Temperatures are expected to warm into the mid to upper 40s on Sunday which would quickly melt any snow accumulation from Saturday night and Sunday morning. The weather pattern for next week looks quite unsettled and cool as a longwave trough will exist across the entire northern US from coast to coast with cold air filtering in from Canada. There is good model agreement with a shot of drier air bringing one nice day to the North Country before the return of showery weather for Tuesday and Wednesday. No significant storm systems look to impact the region during this timeframe with the cool and showery pattern quelling our fire season as locations begin to green up. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... Through 06Z Friday...Scattered rain showers continue across the forecast area, though visibilities are generally remaining VFR in the 6-10sm range. Overall, ceilings are currently VFR at 5,000-10,000 ft. The exception is KMSS where NE winds are producing IFR/LIFR cigs at 300-500 ft. IFR to low MVFR conditions are expected to persist at KMSS until after 15z, at which time winds should become southerly in the wake of a warm front. As the winds switch, this should help clear out lowering cigs. The other exception to the VFR rule right now is KBTV where a scattered deck at 300-500 ft is occasionally filling in, becoming BKN to OVC. These variable conditions will persist on and off through 10-12z. After 12Z, conditions should generally improve with even a hint of some breaks in the clouds over the northern New York. Scattered activity will redevelop in the afternoon, with winds trending southerly at 5 to 9 knots. A cold front will produce a band of heavier showers around 18Z over the Adirondacks that will shift east. For now, have mainly mentioned MVFR ceilings and visibilities with gusts up to 25 knots, but impacts may be higher depending how organized activity is. This activity will move east towards KEFK and KMPV around 22-23Z, and then exit east after 00z. Outlook... Friday: VFR. Windy with gusts to 35 kt. Slight chance SHRA. Friday Night: VFR. Chance SHRA. Saturday: VFR. Chance SHRA. Saturday Night: Mainly VFR, with local MVFR possible. Chance SHRA, Slight chance SHSN. Sunday: VFR. Slight chance SHRA. Sunday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Monday: VFR. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Kutikoff NEAR TERM...Haynes/Kutikoff SHORT TERM...Clay LONG TERM...Clay AVIATION...Hammond/Haynes
Hazardous weather outlook, Apr 13, 3:16 PM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 316 PM EDT Wed Apr 13 2022 NYZ026>031-034-035-087-VTZ001>011-016>021-141930- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 316 PM EDT Wed Apr 13 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will move across the area on Thursday. Showers and a few thunderstorms are expected along and ahead of the front with portions of the northern Adirondacks and the central and southern sections of Vermont have the best potential to see any storms. Brief heavy downpours appear to be the main threat. Gusty southwest winds will develop behind the front on Friday with northern New York seeing gusts in the 35 to 45 mph range and 20 to 30 mph across Vermont. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.